MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG TWIST DRILL
Model Number 25-461-16-91
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/26/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Reference exemption number e2017029.
 
Event or Problem Description
It was reported the twist drill broke and a portion remains implanted.
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.During the investigation the product lot number was not identified; therefore, the device history records were not reviewed.The failure root cause cannot be determined due to the device not being returned.If further information is obtained that might add value to the contents of the investigation report, a follow-up review will be noted herein.

Brand Name
TWIST DRILL
Common Device Name
TWIST DRILL
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strasse 10
muehlheim/donau, 78570
GM  78570
MDR Report Key8796148
Report Number9610905-2019-00143
Device Sequence Number1978232
Product Code HTW
UDI-Device Identifier00888118041180
UDI-Public(01)00888118041180
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
CLS 1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/26/2019
Report Date (Section F) 06/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number25-461-16-91
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date08/06/2019
Event Location Hospital
Date Report to Manufacturer06/26/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/06/2019
Initial Report FDA Received Date07/16/2019
Supplement Report FDA Received Date08/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age65 YR